MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1001780-HC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a lesion in the left anterior descending artery.After completion of the procedure it was noted the bmw hydro guide wire had separated inside the patient.The separated portion was removed with other devices.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported issue could not be determined.The subsequent treatment appears to be related to circumstances of the procedure.Factors that may contribute to a material separation include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported issue could not be determined.The subsequent treatment appears to be related to circumstances of the procedure.Factors that may contribute to a material separation include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.B3: date of event updated from (b)(6) 2025 to (b)(6) 2025.
 
Event or Problem Description
Subsequent to the initially filed reports, additional information was received.It was reported the procedure was to treat a lesion in the left anterior descending artery.Upon successful puncture, a 6f sheath was inserted.A hydrophilic guidewire (gw) was introduced through the sheath and successfully passed through the anastomosis, navigated through the radial artery stenosis, and reached the brachial artery.A kmp catheter was then advanced over the hydrophilic gw to exchange for a bmw hydro gw.The process was smooth, and the kmp catheter was withdrawn.A balloon catheter (3 mm in diameter, 15 mm in length) was planned to be advanced to the lesion site.Resistance was encountered when the balloon reached the anastomosis.After confirming the position, a slight force was applied to advance the balloon, but it failed to cross the anastomosis and reach the lesion.A stiffer gw was planned for replacement.Upon withdrawing the bmw hydro gw, it was found to be separated.Ultrasound revealed a gw shadow from the radial artery to the brachial artery, suggesting that the bmw hydro gw had fractured, with a fragment retained in the patient¿s radial artery.The medical team observed that the patient's vital signs remained stable.However, considering the retained gw fragment in the radial artery could damage surrounding tissues and potentially lead to a serious medical incident, urgent intervention was deemed necessary.Emergency surgery was arranged where a left forearm autogenous arteriovenous fistula reconstruction was performed, along with removal of the retained gw fragment.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22329473
Report Number2024168-2025-06446
Device Sequence Number12837192
Product Code DQX
UDI-Device Identifier08717648025969
UDI-Public(01)08717648025969(11)241031(17)260930(10)4103174
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1001780-HC
Device Catalogue Number1001780-HC
Device Lot Number4103174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown